JennyPenny: good explanation, thanks.
merryBe: thx. i've never taken a Chinese herb though! (that i know of) i'm afraid of them, actually, b/c i don't know Chinese (yet :P ) so i can't read the names and research them. :) i was mostly referring to acupuncture that i want to try. and currently i'm taking nothing. good reminder though to have caution with the Chinese herbs in case someone tries to talk me into them... and lol @ i did watch a comedy video earlier. it helped tons.
FlGuy: true true. and Monday is soon enough... by tomorrow i'm sure the weekend will fly by and i can deal with what's actually in front of me.
Not to rayn on your parade of consipring facts, but you haven't been diagnosed with HCV. Have you?
One of the things we need to bring up besides the anxiety here is your process.
realize first there are several dozen liver diseases, and while you may exhibit some signs of any of them, there is pleanty of overlap since they are all liver disease, that you may also exibit a symptom occasionally, especially when under stress....but that does not mean your liver is as shot as you may think it is.
time and testing will tell, and many folks see their livers go from stage 3.4 back to stage 2 or even 1...meaning they will live another 20-30 years. So regardly of what type disease it turns out to be...remember your liver can make all new cells in about 1 and 1/2 years....
Now, one thing that concerns me off the top of my head is your mention of Chinese Medicine. My advice is that you cease consuming all herbal remedies and vitamins until you learn what they do to the liver. Same with OTC stuff. All kinds of things we think are benign are not when HCV is present. Certain herbs, like pot for instance, increase fibrosis at 7 times the normal rate, tylenol also can be highly toxic...in fact, before assuming you have Raynaud's I'd look into the possibility that you may have toxic liver.
If you have been into Chinese medicine for years, you may have inadvertantly be causing your liver more stress without knowing it. Remember, all herbs are drugs...just not in as refined a form.
Toxic hepatitis can develop simultaneously along with HCV.
When it does, it can escalate the normal 30-40 year slow path of damage and compress the damage into a very lesser degree of time
Often this toxic damage it's cause either by pharmaceuticals doctors are unaware are harmful to the liver or by herbal preparations that are able to chemically alter the liver and signal pathways in ways that cause new scar tissue to form.
Remember that just because you may "feel better, i.e. have more energy" while taking an herb does not mean you aren't getting a compound which also has a great cost in the long term.
here's a little clip from one site:
Your liver plays a key role in detoxifying harmful substances that you may eat, drink, inhale or rub on your skin. However, the liver is no match for certain toxins, including some very common medications. Toxic hepatitis is liver inflammation that occurs when your liver is damaged by toxic chemicals, drugs or certain poisonous mushrooms and more than a few herbal teas and remedies..
In some cases, toxic hepatitis develops within hours or days of exposure to a toxin. In other cases, it may take months of regular use before symptoms of toxic hepatitis appear. Often, the symptoms clear when your exposure to the toxin stops. But toxic hepatitis can also permanently injure your liver, leading to irreversible scarring of liver tissue (cirrhosis) and in some cases to liver failure.
Hopefully you will figure out what is toxic, and once those things are eliminated your liver may function much better and begin to heal. A lot of people on vicodin also have escalated fibrosis, and those who drink...
my escalation was caused by pharmaceuticals...two I should not have been on had the doctor have done her job and followed up on my elevated enzymes 10 years ago.
But she didn't, and instead put me on 2 drugs for my spinal cord injury....tramadol and trazedone...both of which I now know cause fibrosisi and toxic liver.
Even taking too much vitamin A and D can make your liver sick, so there is much to learn before we dose ourselves, or let others dose us with things.
Years ago, I used to read up on everything...then I started taking my doctors word..and now I've discovered that assuming they know can be a recipe for disaster.
take a lot of deep breaths and just try to learn one or 2 things a day.
I think part of HCV is one must work through the initial shock/denial/anger/grief and get to the stage of acceptance. How soon depends on the person, but certainly give yourself some time and know that many people are cured and/or get better with changes in lifestyle and diet...and go on to ripe old age.
If you read too much to begin with, you may make yourself more depressed in the process....so baby steps. You've probably had the disease for many years..it's not going anywhere if you give yourself some time to grasp, come to terms with, and familiarize yourself with treatment options. It's something everyone should do, is know going forward what to expect in tx..etc and it really helps one to get through it..
like I didn't worry when the Riba rage or depression came, because I already knew from folks in here it could, and probably would hit me a some points...
But you need to take it slow..
that's what everyone keeps saying, and it really is good advice.
watch a funny movie, have a good cry, and enjoy one of your favorite treats, not necessarily in that order...
I'm not quite sure I understand your panic. The things you are describing are autoimmune type things....lupus, vitiglio, raynauds etc. They have absolutely nothing to do with end stage liver disease. Having a virus like hepatitis C long term can cause the body to bring out these autoimmune problems because the body has been revved up for so long trying to defeat the virus. That is why hep C often exacerbates autoimmune issues in people who are prone to them. Your panic and anger is not helpful in the long run and can do more harm to the body. These things are not easy for physicians to figure out. Cut them a break.